Alert archive / Louisiana / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 185, NWS Shreveport, LA

May 27, 20167 parishes in Louisiana

NWS Shreveport, LA issued this severe thunderstorm warning at May 27, 2016, 3:35 PM CDT for 7 parishes in Louisiana. It was in force for 55 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 27, 2016, 3:35 PM CDT (20:35 UTC)
Expired
May 27, 2016, 4:30 PM CDT
In force
55 min
Issued by
NWS Shreveport, LA
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Caldwell Parish, LA, Grant Parish, LA, Jackson Parish, LA, LaSalle Parish, LA, Natchitoches Parish, LA, Ouachita Parish, LA, Winn Parish, LA

The radar

The Ft Polk radar (KPOE), 108 km from the middle of the area, began a volume at 20:34 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 27, 4:06 PM CDTTSTM WND DMG4 S Sikes, LATREES DOWN ON HWY 499

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 31 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 27, 2:04 PM CDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Shreveport, LA (KBAD), launched 12:00Z, 8.6 hours before the alert went out and 150 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 12:00Z on 2016-05-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 12:00Z on 2016-05-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 32 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1167 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
32 m²/s²
0-3 km storm-relative helicity
-1 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

051 
WUUS54 KSHV 272035
SVRSHV
LAC021-043-049-059-069-073-127-272130-
/O.NEW.KSHV.SV.W.0185.160527T2035Z-160527T2130Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
335 PM CDT FRI MAY 27 2016

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN JACKSON PARISH IN NORTH CENTRAL LOUISIANA...
  CALDWELL PARISH IN NORTH CENTRAL LOUISIANA...
  NORTHERN LA SALLE PARISH IN NORTH CENTRAL LOUISIANA...
  NORTHEASTERN NATCHITOCHES PARISH IN NORTHWESTERN LOUISIANA...
  SOUTH CENTRAL OUACHITA PARISH IN NORTH CENTRAL LOUISIANA...
  WINN PARISH IN NORTH CENTRAL LOUISIANA...
  NORTHERN GRANT PARISH IN NORTH CENTRAL LOUISIANA...

* UNTIL 430 PM CDT

* AT 334 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR WINNFIELD...
  MOVING EAST AT 35 MPH.

  HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE 
           TO ROOFS...SIDING...AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  WINNFIELD...COLUMBIA...JENA...OLLA...CLARKS...MONTGOMERY...
  GRAYSON...MIDWAY...URANIA...GOLDONNA...TULLOS...DODSON...
  GEORGETOWN...CALVIN...ATLANTA...SIKES...LUNA...WILLIANA...
  KELLY AND STANDARD.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE
OFFICE IN SHREVEPORT.

&&

LAT...LON 3193 9201 3171 9201 3159 9285 3202 9301
      3239 9219 3193 9198
TIME...MOT...LOC 2034Z 247DEG 32KT 3188 9272 

HAIL...1.00IN
WIND...60MPH
 
$$

05

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 27, 1:00 PM CDT, 2 hours 35 minutes earlier.

Area forecast discussion, May 27, 1:00 PM CDT, 2 hours 35 minutes before
Area Forecast Discussion
National Weather Service Shreveport LA
100 PM CDT FRI MAY 27 2016

.AVIATION...
Flight conditions and winds will vary greatly today with the
ongoing shower and thunderstorm threat. A line of showers and
thunderstorms currently extends from near KTXK through KSHV to
just west of KLFK...with MVFR and local IFR conditions possible
with these thunderstorms. Otherwise...VFR conditions are
prevailing. This line of showers and thunderstorms will continue
to slowly move east...affecting KELD and KMLU after 20z. A
secondary line of showers and thunderstorms is forming between
KTRL to KCRS to KLHB...and will begin to affect our Texas taf
locations after 20z...with areas of MVFR and IFR conditions
possible. Conditions will improve for the most part after this
secondary line...but MVFR ceilings will likely develop
tonight...with some local MVFR visibilities may develop in mist
near sunrise.

&&

.PREV DISCUSSION... /issued 1206 PM CDT FRI MAY 27 2016/

DISCUSSION...
Made minor changes to the forecast. On going rainfall and cloud
cover has kept temperatures lower than forecasted. Decided to
lower temperatures for today to match current trends. Other than
this, the rest of the forecast looks to be on track. A large area
of showers/tstorms will continue to move across the Four State
Region today. The SVR weather threat for today has been
reduced to Marginal...but will continue to monitor this as we get
into the afternoon/evening hours. /20/

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  80  70  86  69 /  90  60  30  20
MLU  84  69  86  69 /  80  50  50  10
DEQ  77  67  85  68 /  90  50  30  30
TXK  79  69  86  68 /  90  60  30  30
ELD  79  69  85  68 /  90  60  50  10
TYR  80  71  87  70 /  90  50  30  20
GGG  80  71  86  70 /  90  60  30  10
LFK  81  72  88  70 /  90  60  30  10

&&

.SHV Watches/Warnings/Advisories...
AR...Lake Wind Advisory until 9 PM CDT this evening for ARZ050-051-
     059>061-070>073.

LA...Lake Wind Advisory until 9 PM CDT this evening for LAZ001>006-
     010>014-017>022.

OK...Lake Wind Advisory until 9 PM CDT this evening for OKZ077.

TX...Lake Wind Advisory until 9 PM CDT this evening for TXZ096-097-
     108>112-124>126-136>138-149>153-165>167.

&&

28/20
Hazardous weather outlook, May 27, 3:24 PM CDT, 11 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
324 PM CDT FRI MAY 27 2016

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-
TXZ096-097-108>112-124>126-136>138-149>153-165>167-282030-
SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE-
COLUMBIA-UNION-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN-DE SOTO-
RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE-NATCHITOCHES-WINN-
GRANT-CALDWELL-LA SALLE-MCCURTAIN-BOWIE-FRANKLIN-TITUS-CAMP-
MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG-HARRISON-CHEROKEE-RUSK-
PANOLA-NACOGDOCHES-SHELBY-ANGELINA-SAN AUGUSTINE-
324 PM CDT FRI MAY 27 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA...
NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA...EAST TEXAS AND
NORTHEAST TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

SHOWERS AND THUNDERSTORMS WILL CONTINUE TO DEVELOP AND SPREAD OVER
PORTIONS OF THE FOUR STATE REGION AS ABUNDANT MOISTURE FEEDS INTO
THE AREA AND COMBINES WITH DISTURBANCES PASSING OVERHEAD IN
ASSOCIATION WITH AN UPPER LEVEL LOW PRESSURE SYSTEM OVER THE
SOUTHERN ROCKIES AND INTO THE PLAINS. THE STRONGER STORMS WILL BE
CAPABLE OF PRODUCING ISOLATED SEVERE HAIL...DAMAGING WINDS...AND
POSSIBLY AN ISOLATED TORNADO ACROSS PARTS OF DEEP EAST
TEXAS...CENTRAL LOUISIANA...AND NORTHEAST LOUISIANA. LOCALLY
HEAVY RAINFALL AND DEADLY LIGHTNING WILL BE POSSIBLE AREA WIDE.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...

AN UNSETTLED AND ACTIVE WEATHER PATTERN WILL EXTEND FROM THE LATER
HALF OF THE WEEKEND AND THROUGH THE WEEK AND INTO NEXT WEEKEND AS
ADDITIONAL UPPER LEVEL STORM SYSTEMS AFFECT THE REGION.

.SPOTTER INFORMATION STATEMENT...

THE ACTIVATION OF EMERGENCY MANAGEMENT PERSONNEL...AMATEUR RADIO
OPERATORS...AND STORM SPOTTERS WILL BE NEEDED THIS AFTERNOON INTO
THE EVENING HOURS.

20

In the hours before

Special weather statement, May 27, 12:34 PM CDT, 3 hours 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1234 PM CDT FRI MAY 27 2016

TXZ165>167-271815-
SAN AUGUSTINE TX-SABINE TX-ANGELINA TX-
1234 PM CDT FRI MAY 27 2016

...SIGNIFICANT WEATHER ADVISORY FOR SABINE...SOUTHEASTERN ANGELINA
AND SOUTHERN SAN AUGUSTINE COUNTIES UNTIL 115 PM CDT...

AT 1234 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
NEAR ROCKLAND...MOVING NORTHEAST AT 55 MPH.

WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
MILAM...HEMPHILL...PINELAND...ROSEVINE...ZAVALLA...BROADDUS...
DOLAN...SEXTON...YELLOWPINE...BRONSON...FAIRMOUNT...
MCELROY AND CHINAQUAPIN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
OFFICE IN SHREVEPORT.

&&

LAT...LON 3117 9455 3128 9438 3123 9433 3122 9433
      3123 9432 3127 9434 3130 9431 3132 9432
      3159 9390 3117 9363 3116 9391 3114 9404
      3111 9406 3103 9447
TIME...MOT...LOC 1734Z 236DEG 49KT 3108 9439

20
Local storm report, May 27, 2:28 PM CDT, 1 hour 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
228 PM CDT FRI MAY 27 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0224 PM     FLASH FLOOD      NACOGDOCHES             31.61N  94.65W
05/27/2016                   NACOGDOCHES        TX   DEPT OF HIGHWAYS

            TX DOT IS REPORTING IN NACOGDOCHES COUNTY BETWEEN
            CHIREN AND MARTINSVILLE ON FM 95 AND ALSO ALONG CR 384

&&

EVENT NUMBER SHV1600571

27
Local storm report, May 27, 2:53 PM CDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
253 PM CDT FRI MAY 27 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0222 PM     TSTM WND DMG     BROADDUS                31.31N  94.27W
05/27/2016                   SAN AUGUSTINE      TX   LAW ENFORCEMENT

            TREES DOWN ON HIGHWAY 83 NEAR OLD 705 ONLY SHOULDER OF
            ROAD WAS PASSABLE

&&

EVENT NUMBER SHV1600572

25
Local storm report, May 27, 3:27 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
327 PM CDT FRI MAY 27 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0156 PM     TSTM WND DMG     PINELAND                31.25N  93.97W
05/27/2016                   SABINE             TX   LAW ENFORCEMENT

            TREES REPORTED DOWN ALL OVER THE COUNTY... POWER LINES
            DOWN WITH TREES... AND POWER POLES LEANING OVER

&&

EVENT NUMBER SHV1600573

25
Local storm report, May 27, 3:29 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE SHREVEPORT LA
329 PM CDT FRI MAY 27 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0205 PM     TSTM WND DMG     PINELAND                31.25N  93.97W
05/27/2016                   SABINE             TX   LAW ENFORCEMENT

            TREES REPORTED DOWN ALL OVER THE COUNTY... POWER LINES
            DOWN WITH TREES... AND POWER POLES LEANING OVER

&&

CORRECTED EVENT TIME

EVENT NUMBER SHV1600573

25
Local storm report, May 27, 3:30 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
330 PM CDT FRI MAY 27 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0210 PM     FLASH FLOOD      PINELAND                31.25N  93.97W
05/27/2016                   SABINE             TX   LAW ENFORCEMENT

            FLOODING REPORTED OVER HWY 28... 66... FM 2866... HWY
            83E OF PINELAND

&&

EVENT NUMBER SHV1600574

25

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 26, 7:21 PM CDTSpecial Weather StatementSHVCaldwell39 min
May 26, 7:46 PM CDTSpecial Weather StatementSHVBossier, Caddo44 min
May 26, 8:18 PM CDTAreal Flood AdvisorySHVCaldwell117 min
May 26, 8:46 PM CDTSpecial Weather StatementSHVBossier, Caddo, De Soto44 min
May 26, 9:52 PM CDTSpecial Weather StatementSHVDe Soto, Natchitoches, Red River, Sabine38 min
May 26, 10:30 PM CDTSpecial Weather StatementSHVNatchitoches, Sabine45 min
May 26, 11:24 PM CDTSpecial Weather StatementSHVGrant, Natchitoches66 min
May 27, 12:51 AM CDTSpecial Weather StatementSHVGrant, Natchitoches, Sabine54 min
May 27, 4:41 AM CDTLake Wind AdvisorySHVBienville, Bossier, Caddo, Caldwell, Claiborne, De Soto and 11 more16 hr
May 27, 12:23 PM CDTSpecial Weather StatementSHVSabine37 min
May 27, 1:15 PM CDTSevere Thunderstorm WarningSHVSabine45 min
May 27, 1:56 PM CDTFlash Flood WarningSHVSabine3 hr
May 27, 2:29 PM CDTSevere Thunderstorm WarningSHVNatchitoches61 min
May 27, 3:05 PM CDTSevere Thunderstorm WarningSHVGrant, Natchitoches, Winn55 min
May 27, 4:32 PM CDTFlash Flood WarningSHVGrant, Natchitoches, Sabine3 hr
May 27, 5:46 PM CDTSpecial Weather StatementSHVCaddo29 min
May 27, 6:40 PM CDTSpecial Weather StatementSHVCaddo50 min

Nearby

Severe Thunderstorm Warnings in Louisiana, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.